Korean J Dermatol.  2017 Feb;55(2):89-95.

Analysis of Dermatologic Diseases in Patients Receiving Anticancer Treatments: A Retrospective Study of 140 Cases

Affiliations
  • 1Department of Dermatology, Inje University Busan Paik Hospital, Korea. derma09@hanmail.net
  • 2Department of Dermatology, Inje University Haeundae Paik Hospital, Busan, Korea.

Abstract

BACKGROUND
A number of anticancer agents are known to induce many adverse reactions in the skin. Related cutaneous adverse drug reactions influence the morbidity, mortality, and anti-cancer regimen of the patients. A multidisciplinary approach to cancer management has been emphasized.
OBJECTIVE
To identify the causative anticancer agents and frequency of adverse reactions in the skin.
METHODS
We retrospectively reviewed the medical records of patients who consulted at the Dermatology Department of Busan Paik Hospital and Haeundae Paik Hospital from January 2013 to February 2015.
RESULTS
A total of 140 patients were enrolled. Among the 45 patients treated with antimetabolite analogs (30 cytarabine, 7 gemcitabine, 3 methotrexate, 2 fludarabine, 2 doxifluridine, and 1 decitabine), exanthematous drug eruption (49.1%) was the most common reaction, followed by hand-foot syndrome (28.3%). Among the 35 patients treated with fluorouracil (22 5-fluorouracil and 13 capecitabine), hand-foot syndrome (47.2%) was the most common, followed by acneiform eruption (25.0%). Among the 24 patients treated with epidermal grow factor receptor inhibitors (10 erlotinib, 10 cetuximab, and 4 gefitinib), acneiform eruption (54.8%) was the most common, followed by xerosis (19.4%). Among the 11 patients treated with anthracyclines (9 doxorubicin, 1 daunorubicin, and 1 idarubicin), acneiform eruption (45.5%) was the most common, followed by hand-foot syndrome (36.4%). Among the 7 patients treated with taxanes (4 docetaxel and 3 paclitaxel), hand-foot syndrome (42.8%) was the most common. Among the 6 patients treated with angiogenesis-inducing inhibitors (3 sorafenib, 2 pazopanib, and 1 sunitinib), hand-foot skin reaction (66.7%) was the most common. Only 2 patients (1.4%) changed treatments due to intolerable skin reactions.
CONCLUSION
Clinicians should be aware of the various skin reactions of anticancer agents and predict their clinical course effectively.

Keyword

Antineoplastic agents; Cutaneous adverse drug reactions; Drug eruptions

MeSH Terms

Acneiform Eruptions
Anthracyclines
Antineoplastic Agents
Busan
Cetuximab
Cytarabine
Daunorubicin
Dermatology
Doxorubicin
Drug Eruptions
Drug-Related Side Effects and Adverse Reactions
Erlotinib Hydrochloride
Fluorouracil
Hand-Foot Syndrome
Humans
Medical Records
Methotrexate
Mortality
Retrospective Studies*
Skin
Taxoids
Anthracyclines
Antineoplastic Agents
Cetuximab
Cytarabine
Daunorubicin
Doxorubicin
Erlotinib Hydrochloride
Fluorouracil
Methotrexate
Taxoids
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error